Thunderstorm Wind, Sumner
- When
- June 2, 4:30 PM CST
- Where
- Sumner County, 0.89 mi NE of Cairo
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 36.380, -86.360
A large tree was blown down.
A line of thunderstorms, with some embedded severe thunderstorms, moved across Middle Tennessee during the late afternoon hours on June 2nd, resulting in thunderstorm wind damage across three counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A line of thunderstorms, with some embedded severe thunderstorms, moved across Middle Tennessee during the late afternoon hours on June 2nd, resulting in thunderstorm wind damage across three counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 2, 4:12 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 512 PM CDT WED JUN 2 2010 .UPDATE...TO MENTION LATE AFTERNOON TSTMS INVOF BNA && .AVIATION...A LINE OF SCATTERED TO BROKEN CONVECTION IS NOW ONLY ABOUT 45 MINUTES TO THE NORTHWEST OF FROM BNA...HEADING SOUTHEAST. WILL AMEND BNA TAF TO MENTION TSTM POTENTIAL BTWN 2230Z AND 0000Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 448 PM CDT WED JUN 2 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-032200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 448 PM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT A BAND OF THUNDERSTORMS WILL CONTINUE MOVING SOUTHEASTWARD ACROSS NORTHERN PARTS OF THE MID STATE THROUGH THIS EVENING...AND WILL PRODUCE LOCALLY HEAVY DOWNPOURS...DANGEROUS LIGHTNING STRIKES. BRIEF WIND GUSTS BETWEEN 35 AND 40 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED STRONG STORMS ARE POSSIBLE THROUGH THE PERIOD...MAINLY IN THE AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED...IF SEVERE STORMS DEVELOP AT SOME POINT DURING THE PERIOD. 19
The Nashville radar (KOHX), 23 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
5 thunderstorm wind. Local standard time, as filed.
A large tree was blown down.
A tree was blown down and was lying across a county road. Exact name of the county road was unkown.
Trees were blown down and shingles were blown off in Cottontown.
A 58 mph wind gust was measured by a storm spotter near Skyline Medical Center.
Several trees were downed across the city of Smyrna. Some of these trees fell onto power lines, resulting in temporary power outages in several locations across the city. Specific information on exact locations and length of temporary power outages that were experienced was unkown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239486, 239492, 239493, 240095, 239475.